Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 312, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2003, 1:03 PM CDT for Bowie County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 1:03 PM CDT (18:03 UTC)
- Expired
- Aug 11, 2003, 2:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 111803
SVRSHV
TXC037-111900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
* UNTIL 200 PM CDT
* AT 102 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW BOSTON...OR ABOUT
3 MILES WEST OF NEW BOSTON...MOVING SOUTH AT 15 MPH. THIS STORM
IS PART OF A BAND OF THUNDERSTORMS EXTENDING EAST TO WEST ACROSS
THE COUNTY. OTHER STORMS MAY LIKEWISE INTENSIFY.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 200 PM CDT.
LAT...LON 3330 9406 3330 9421 3326 9427 3327 9464
3333 9473 3357 9473 3358 9405
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:30 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 10:30 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON AUG 11 2003 A MID LEVEL SHORTWAVE PUSHING SOUTHWARD...AND DIVERGENCE IN THE FRONT LEFT QUADRANT OF A 70 KT UPPER JET...IS CREATING SCATTERED TO NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 20...ACROSS EAST TEXAS AND WEST CENTRAL LOUISIANA. A WEAKER SHORTWAVE ACROSS E OK/W AR WILL ALSO MOVE SOUTH...AND WILL HELP INITIATE MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH HELP OF DAYTIME HEATING. EXPECT TO SLIGHTLY LOWER POPS UP NORTH...AND RAISE THEM A TAD ACROSS THE EAST TEXAS LAKES REGION FOR THIS AFTERNOON...WHERE THE BEST DIVERGENCE IS EXPECTED. CURRENT VISIBLE IMAGERY SHOWS PARTLY CLOUDY SKIES NORTH OF INTERSTATE 20...WITH MOSTLY CLOUDY SOUTH OF IT. WILL MAKE MINOR CLOUD CHANGE UP NORTH...TO VARIABLE CLOUDINESS...AS STORMS ARE EXPECTED TO REDEVELOP. CLOUD COVER AND PRECIPITATION SHOULD KEEP TEMPERATURES BELOW AVERAGE TODAY. CURRENT FORECAST HAS UPPER 80S AND THAT SHOULD SUFFICE ACROSS MOST PLACES...WITH MAX TEMPS POSSIBLY LOWER TODAY ACROSS THE EAST TEXAS LAKES REGION...AND SOME AREAS ACROSS NE TX/SE OK COULD REACH INTO THE LOWER 90S...WHERE MORE SUN IS EXPECTED. WILL LOOK AT 11 AM OBSERVATIONS BEFORE DECIDING ON TEMPS. 22 .SHV...NONE.
Hazardous weather outlook, Aug 11, 12:00 PM CDT, 1 hour 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF THE REGION DURING THE EARLY AFTERNOON. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING. ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:54 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| Aug 11, 1:59 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 31 min |
| Aug 11, 2:12 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 33 min |
| Aug 11, 2:29 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.